Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having body aches, nausea, diarrhoea, sweats, chills. Had thyroid removed due to cancer. Taking vit B

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My daughter is 28 years old. Had thyroid removed because of cancer at 21 years old. She is overweight and is constantly complaining about feeling very tired. Recently she's been experiencing body aches, nausea, diarhea, sweats, chills and feels like she's going to pass out. She is suppose to be taking Vitamin B-12 under the tongue, but makes many excuses not to. Can this be a symptom of lack of Vitamin B-12?
Posted Tue, 21 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Pavan Kumar Gupta 4 hours later
Thanks for the query.
Some of these symptoms definitely mimic VIT B 12 deficiency but some symtoms can be attributed to hypothyroidism also.
Hypothyroidism occurs after total thyroidectomy and thyroxine supplement is given for that.
Make sure that your daughter is receiving enough thyroxine hormone.
If your daughter is unable to take VIT B 12 sublingually,an injectable preparation can be given,Normalky 5 to 7 injections on alternate days are given and then a maintainence dose of one injection every month can be given.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Having body aches, nausea, diarrhoea, sweats, chills. Had thyroid removed due to cancer. Taking vit B 2 days later


I ended up going to the doctor with her on Monday. I had alot of questions. He decided to take a blood test and a urine test. She tested positive for a urineary tract infection and MONO. She has been complaining for weeks and I was very concerned about her health. She kept blaming it on her thyroid condition, but her blood workups came back normal. she was told that she should not take any other medication sooner than 4 hours after taking her thyroid pill so sometimes she forgets to take other meds such as the vitamin B12. Is that a real concern? Thanks
Answered by Dr. Pavan Kumar Gupta 5 hours later
As a matter of fact,you should take your thyroid medication at the same time each day, and then wait for the recommended amount of time before eating. However, if you forget to take your daily dosage in the morning , you should take the missed dose as soon as you remember, regardless of when or what you have eaten. If it is almost time to take your next scheduled dose, skip the missed dose. Do not take an extra dose unless your doctor recommends it.Take the medicine with one glass of water and no other beverage.

Certain foods may cause your body to absorb less of this medication like  high-fiber foods such as walnuts, cotton seed meal and soybean flour. Some medications or vitamins can also make thyroid medication less effective, including antacids, cholesterol-lowering drugs and calcium and iron supplements. These should be taken four hours after taking levothyroxine.
As far as taking VIT B 12 is concerned,it can be taken at any other time of day if she forgets to take after four hours of thyroid medicine,however she has to make it a point not to forget her antibiotics because missed doses of antibiotics can spoil her treatment of UTI and MONO.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor